MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TCH DEVICE&POWER SPLY; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TCH DEVICE&POWER SPLY; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801280
Medical Device Problem Codes Failure to Charge (1085); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during wound treatment, a renasys touch device fails to charge when plugged in.In addition, the device was hot to touch and when charging patient had fan to keep device cold.Treatment was resumed with a smith & nephew back-up device.Patient was not harmed as consequence of this problem.
 
Event or Problem Description
It was reported that, during wound treatment, a renasys touch device failed to charge when plugged in.In addition, the device was hot to touch while charging.Patient had to use a fan to keep the device cold.Treatment was resumed with a smith & nephew back-up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H10: the device, used in treatment, was returned for evaluation.A visual inspection found the front, back and bottom case are broken.Functional evaluation found the pump operates as expected.The device was able to be charged and temperature was within the normal range.As such, we are unable to confirm a relationship between the device and the reported event or identify a definitive root cause.It is possible the operating temperature of the pump became elevated due to attempting to charge it while in the carry bag, exposure to a direct heat source or excessive ambient (room) temperature (above 40c) during transport, storage or operation.Per the instructions for use (ifu), charging may be temporarily suspended if the system detects an elevated operating temperature.To reduce the operating temperature, remove the pump from the carry bag and/or move it to an environment with a lower ambient temperature.When the pump cools, charging will resume automatically.Review of manufacturing records show no evidence that the product did not meet specifications upon release to distribution.A complaint history review found similar reported events however, no further action is deemed necessary at this time.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
RENASYS TCH DEVICE&POWER SPLY
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key12270737
Report Number8043484-2021-01657
Device Sequence Number17408596
Product Code OMP
UDI-Device Identifier00040565126586
UDI-Public00040565126586
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K153209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801280
Device Catalogue Number66801280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1